MAUDE Adverse Event Report: MICROVENTION, INC. VIA-17 MICROCATHETER; PERCUTANEOUS CATHETER

MICROVENTION, INC. VIA-17 MICROCATHETER; PERCUTANEOUS CATHETER
Model Number VIA-17-154-45-MVI2
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 07/30/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for evaluation.Additionally, procedural images were not provided; therefore, the reported event cannot be confirmed.The instructions for use (ifu) identifies aneurysm rupture and death as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during treatment of an unruptured aneurysm of the anterior communicating artery, the physician was not satisfied with the position of a web device within the aneurysm.Therefore, in order to try a different sized web, the physician withdrew the original web into the microcatheter.Upon resheathing, the catheter apparently entered the dome of the aneurysm and ruptured it.The case was completed using embolization coils, but the patient passed away the following day.

Brand Name
VIA-17 MICROCATHETER
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key12376721
Report Number2032493-2021-00351
Device Sequence Number1180270
Product Code DQY
UDI-Device Identifier00842429106440
UDI-Public(01)00842429106440(11)210409(17)240331(10)21040911J
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150894
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberVIA-17-154-45-MVI2
Device Catalogue NumberVIA-17-154-45
Device Lot Number21040911J
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2021
Initial Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age54 YR